"Spice" use on the rise in the Pine Belt - WDAM-TV 7-News, Weather, Sports-Hattiesburg, MS

"Spice" use on the rise in the Pine Belt

Synthetic drug spice making people sick in the Pine Belt Synthetic drug spice making people sick in the Pine Belt
HATTIESBURG, MS (WDAM) - The synthetic drug, spice, appears to be on the rise across the state and the Pine Belt.

According to Dr. John Nelson with Forrest General Hospital, they've seen several patients in just the past few days.

“We've seen a marked increase over the last four or five days. We had six yesterday,” Nelson said.

Nelson said the drug poses a number of health risks.

“Usually they exhibit confusion, agitation, paranoia; we've had two who were comatose."

Nelson said when patients come in after having used “spice,” it is sometimes hard for doctors to make a clear diagnosis.

“You don't know what's going on until they or their friends admit that they have been smoking spice.” Nelson added.

Officials at University Medical Center in Jackson have seen as many as 34 people suffering from the side effects of spice.

Copyright 2015 WDAM. All rights reserved.

  • WDAM.com FeaturesMore>>

  • More patients treated at UMMC for 'Spice' overdose

    More patients treated at UMMC for 'Spice' overdose

    Thursday, April 9 2015 3:44 PM EDT2015-04-09 19:44:22 GMT
    Thursday, April 9 2015 3:49 PM EDT2015-04-09 19:49:03 GMT
    Division of Public AffairsMore patients exhibiting symptoms related to an overdose of the designer drug “spice” have been seen at the University of Mississippi Medical Center's Emergency Department over the last two days.More >>
    Division of Public AffairsMore patients exhibiting symptoms related to an overdose of the designer drug “spice” have been seen at the University of Mississippi Medical Center's Emergency Department over the last two days.More >>
Powered by Frankly